MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 25 CM; CATHETER PERCUTENEOUS

ARROW INTERNATIONAL INC. ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 25 CM; CATHETER PERCUTENEOUS
Model Number IPN038325
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: incident happened during the insertion of a dialysis catheter.The incident happened at the time of removing the guide.The guide got stuck in the dilator and "fell apart".So the doctor decided to remove the device.No patient harm reported.It was reported the device was removed and another device inserted, "so it was painful for the patient".
 
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one guide wire and catheter for evaluation.The dilator was not returned.The guide wire was unraveled and both returned components showed evidence of use.Visual examination revealed the guide wire is unraveled from the distal weld and has multiple kinks in the guide wire body.The distal end of the core wire, including the distal j bend, is broken and protruding out of the coil wire.Microscopic examination of the guide wire confirmed the core wire was broken adjacent to the distal weld and that the weld was present at the end of the coil wire.The exposed distal core wire tip is rounded and discolored at the point of separation.Both welds appeared full and spherical.Visual inspection of the catheter did not reveal any obvious defects or anomalies.Visual inspection of the dilator could not be performed as the dilator was not returned.The major kinks in the guide wire body were measured at 192mm and 320mm from the proximal tip.The broken core wire measured 680 mm in length which is within the specification of 678 - 688 mm per guide wire product drawing; therefore no pieces of the core wire appear to be missing.The outside diameter of the guide wire measured 0.846 mm which is within the specification of 0.838 - 0.877 mm per guide wire product drawing.Functional inspection of the guide wire could not be performed for this complaint investigation due to the damage to the returned guide wire.A manual tug test confirmed that the distal weld was intact.A device history record review was performed on the guide wire and dilator and no relevant manufacturing issues were identified.The instructions-for-use (ifu) provided with this product describes suggested techniques to minimize the likelihood of guide wire damage during use.The ifu cautions that if resistance is encountered when attempting to remove the spring-wire guide after catheter placement, the spring-wire may be kinked about the tip of the catheter within the vessel which may result in undue force being applied resulting in spring wire guide breakage.If resistance is encountered, withdraw the catheter relative to the spring-wire guide about 2-3 cm and attempt to remove the spring-wire guide.If resistance is again encountered, remove the spring-wire guide and catheter simultaneously.The report that the guide wire was unraveled was confirmed through examination of the returned sample.The guide wire core wire was broken adjacent to the distal weld.Dimensional inspection and a device history record review did not reveal any evidence of a manufacturing related issue.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso (b)(4) standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error likely contributed to this event, however, the probable cause of guide wire and dilator resistance could not be determined based upon the information provided and without the dilator being returned for evaluation.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 25 CM
Common Device Name
CATHETER PERCUTENEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key12800799
Report Number3006425876-2021-01043
Device Sequence Number17536819
Product Code DQY
UDI-Device Identifier10801902139259
UDI-Public10801902139259
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2023
Device Model NumberIPN038325
Device Catalogue NumberCS-26122-F
Device Lot Number71F21E0490
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2021
Supplement Date Received by Manufacturer12/20/2021
Initial Report FDA Received Date11/11/2021
Supplement Report FDA Received Date12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown